Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 10 of 10 Posts

·
Registered
Joined
·
90 Posts
pronin2, I am elavil and I have gained a few pounds. I don't know if it's from eating a bit more lately (due to the medication) or just from eating poorly recently! I'm on 20 mg taken at bedtime. I'm going to try to go back on the South Beach diet and see if that makes a difference.
 

·
Registered
Joined
·
194 Posts
I also take 20mg. a night. I think it has done some good. I also gained a few pounds. It does increase your appetite at first. I don't need to gain weight so I try to curb my appetite. I also take Lexapro.Hope you can find something to help you.Take Care,Joyce
 

·
Registered
Joined
·
101 Posts
I take 25 mg, in the morning (slow release capsule, so I don't get too tired and I find it more effective taken in the morning). I put on about 4 pounds quite rapidly but then I started looking at my diet a bit and now I'm stable. I do find doing sports extremely effective to control the the weight gain of this medication.I always used to eat sweets very moderately but I've also noticed that when I eat sweets now it's hard to stop. However, now that I'm aware of this as an effect of the amitryptilene I find eat easier to control the urge though it's easiest when I cut out sweets completely.... Altogether the amitryptilene (elavil) makes a huge difference, I feel much better.All the bestSusanne
 

·
Registered
Joined
·
101 Posts
Another two weeks later I can definitely say that my weight is stable now even when I just follow my appetite. The Amitryptiline does its job now but the side effects have all disappeared now. Hurrah!SusanneP.S. I take the Amitr. at bedtime and I�ve started eating very little in the evening (I rather have a generous snack at around 5 pm when I tend to be quite hungry). Maybe eating little for dinner, i.e. just a plateful of rice with half a tomato or so, has had an impact on the weight gain?!
 

·
Registered
Joined
·
90 Posts
My GI dr. indicated to me that weight gain is a side effect and I have put on a few pounds due to the increased appetite it causes. I am aware of it and am working to control it (going back to the South Beach Diet after this weekend). She said that if it becomes a problem (weight) that I could go off of it and then go back on. I'm going to try to work through it. And just as other have posted, sweets are definately a craving now -- I can't "just eat one"!
 

·
Registered
Joined
·
101 Posts
Well, that�s the typical side effect when you first start taking it. With most people this stops after 10 days or two weeks.I used to be extremely tired at the beginning but now, absolutely nothing.Susanne
 
1 - 10 of 10 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top